MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number 10BA30
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report inconclusive.No evaluation was performed, as the device was not returned.If the device is returned in the future, product analysis may be performed.The user manual contains the following warning ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a spine surgery, our tool broke off and the surgeon possibly hit the existing cervical cage.No impact was reported.No additional information was provided regarding patient status.Additional information about the event is being followed up from the facility contact person.
 
Additional Manufacturer Narrative
Further analysis determined the presence of titanium near and at location of tool fracture.This is an indication that the 10ba30 tool ran against a titanium surgical instrument during the procedure.Per ifu, "legend dissecting tools are intended for cutting bone and biomaterials." this does not preclude materials harder than bone.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the 10ba30 tool returned was used and broken.The tang end of the tool was received while the head end of the tool was not received.It was noted that there was discoloration present near the fracture site and indicates that the tool ran against an unknown material after fracture.The likely cause was identified as the tool ran against other metal devices, causing the device to fracture.The user manual contains the following warning ¿bending or prying may break the accessory, causing harm to patient or staff.Do not use excessive force to pry or push bone with the attachment, tool or blade during dissection." we will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow up, it was confirmed that the facility has no other information regarding the patient's current condition and the extent of injury experienced during the procedure.

Brand Name
LEGEND DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key8054495
Report Number1625507-2018-00069
Device Sequence Number1484831
Product Code HBE
UDI-Device Identifier00643169757370
UDI-Public00643169757370
Combination Product (Y/N)N
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model Number10BA30
Device Catalogue Number10BA30
Device Lot Number0214100455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer01/03/2019
02/15/2019
03/01/2019
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date02/01/2019
02/15/2019
03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR